Alert archive / South Dakota / Tornado Warnings in 2025
Tornado Warning 28, NWS Aberdeen, SD
NWS Aberdeen, SD issued this tornado warning at Sep 14, 2025, 3:53 PM CDT for Campbell County, McPherson County, South Dakota. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2025, 3:53 PM CDT (20:53 UTC)
- Expired
- Sep 14, 2025, 4:19 PM CDT
- In force
- 26 min
- Issued by
- NWS Aberdeen, SD
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Campbell County, SD, McPherson County, SD
The radar
The Aberdeen radar (KABR), 110 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 14, 1:07 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 792 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 851 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
748
WFUS53 KABR 142053
TORABR
SDC021-089-142130-
/O.NEW.KABR.TO.W.0028.250914T2053Z-250914T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Aberdeen SD
353 PM CDT Sun Sep 14 2025
The National Weather Service in Aberdeen has issued a
* Tornado Warning for...
Northeastern Campbell County in north central South Dakota...
Northwestern McPherson County in north central South Dakota...
* Until 430 PM CDT.
* At 353 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Eureka, moving north at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Artas and Greenway around 400 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Aberdeen.
&&
LAT...LON 4575 9966 4575 9977 4594 9987 4594 9968
TIME...MOT...LOC 2053Z 170DEG 28KT 4579 9970
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
TMT2 follow-up statements
360
WWUS53 KABR 142107
SVSABR
Severe Weather Statement
National Weather Service Aberdeen SD
407 PM CDT Sun Sep 14 2025
SDC021-089-142130-
/O.CON.KABR.TO.W.0028.000000T0000Z-250914T2130Z/
Campbell SD-McPherson SD-
407 PM CDT Sun Sep 14 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
NORTHEASTERN CAMPBELL AND NORTHWESTERN MCPHERSON COUNTIES...
At 406 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Greenway, or 9 miles northwest of Eureka, moving
north at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Greenway around 410 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
&&
LAT...LON 4583 9967 4583 9981 4594 9987 4594 9968
TIME...MOT...LOC 2106Z 170DEG 28KT 4590 9973
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
TMT993 WWUS53 KABR 142119 SVSABR Severe Weather Statement National Weather Service Aberdeen SD 419 PM CDT Sun Sep 14 2025 SDC021-089-142129- /O.CAN.KABR.TO.W.0028.000000T0000Z-250914T2130Z/ Campbell SD-McPherson SD- 419 PM CDT Sun Sep 14 2025 ...THE TORNADO WARNING FOR NORTHEASTERN CAMPBELL AND NORTHWESTERN MCPHERSON COUNTIES IS CANCELLED... The storm which prompted the warning has moved out of the area. Therefore, the warning has been cancelled. A Tornado Watch remains in effect until 900 PM CDT for north central South Dakota. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service Aberdeen. && LAT...LON 4583 9967 4583 9981 4594 9987 4594 9968 TIME...MOT...LOC 2118Z 170DEG 28KT 4600 9976 $$ TMT
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this tornado warning went out at Sep 14, 3:48 PM CDT, 5 minutes earlier. Its key messages:
- Marginal to Slight Risk (threat levels 1 and 2 of 5) for severe storms across the forecast area, mainly for this afternoon into early this evening. The potential for tornados appears to be confined generally to the region between the Missouri River valley and Prairie Coteau, with large hail and damaging winds potential generally east of a line from Highway 47.
- There is a 30 to 75 percent chance of showers and a few rumbles of thunder across most of the forecast area tonight, (the 50-75 percent chance is over the Missouri River valley).
- Additional precipitation chances (20-45 percent) return to the forecast by early Tuesday evening and persist through Friday, before things potentially dry out heading into the weekend.
- Temperatures maintain this potential for being 5 to 15 degrees above normal through Tuesday, before things cool down to closer to normal from Wednesday through Saturday.
Area forecast discussion, Sep 14, 3:48 PM CDT, 5 minutes before
Area Forecast Discussion National Weather Service Aberdeen SD 348 PM CDT Sun Sep 14 2025 .KEY MESSAGES... - Marginal to Slight Risk (threat levels 1 and 2 of 5) for severe storms across the forecast area, mainly for this afternoon into early this evening. The potential for tornados appears to be confined generally to the region between the Missouri River valley and Prairie Coteau, with large hail and damaging winds potential generally east of a line from Highway 47. - There is a 30 to 75 percent chance of showers and a few rumbles of thunder across most of the forecast area tonight, (the 50-75 percent chance is over the Missouri River valley). - Additional precipitation chances (20-45 percent) return to the forecast by early Tuesday evening and persist through Friday, before things potentially dry out heading into the weekend. - Temperatures maintain this potential for being 5 to 15 degrees above normal through Tuesday, before things cool down to closer to normal from Wednesday through Saturday. && .DISCUSSION... Issued at 344 PM CDT Sun Sep 14 2025 As of 3 PM CDT, skies are partly to mostly cloudy and temperatures are in the 80s, except across portions of central/north central South Dakota where it has been cloudy and raining most of the day. There, temperatures are only in the 60s and 70s. Radar has shown a brief lull in returns after the larger area of convection moved out of north central South Dakota. But, within the past 30-60 minutes radar coverage has begun to fill back in again. This activity will have to be monitored for severe potential over the next several hours. Large hail up to half-dollars, wind gusts up to 60 mph and even a few brief tornados are all possible during peak heating this afternoon. The best environment for tornado potential over the next several hours will be across portions of north central over into northeast South Dakota where the best low level shear environment will overlap with the best low level CAPE and lapse rates. Further east, deep-layer instability is actually closer to 1500-2000J/kg and low to mid-level lapse rates are little better this afternoon. So, these storms have a greater potential to produce large hail and damaging winds. Storm motion is generally around 30 to 40 mph from the south, so unless storms were to start training again, heavy rain- inducing flooding may be less of an issue. During the next 5 or so days, this very blocky pattern will persist, where a blocking ridge downstream will hold in check longwave troughiness over the middle of the country. And, with the upper low that's over the Nebraska panhandle moving north through the region tonight into Monday morning, the next upper low over the Pac NW will move in to the region on Tuesday. Additional upper level troughing is progged to remain through Friday before the pattern begins to deamplify. Ensemble PoPs show precipitation chances dropping from 20- 50 percent chances Tuesday through Friday down to 10-25 percent chances from Friday onward. And, the trend in low level thermal progs continues to showcase these warmer than climo normal temperatures hanging on through Tuesday before trending down to readings closer to normal from Wednesday, onward. Ensemble temperature guidance is saying the same thing. && .AVIATION /18Z TAFS THROUGH 18Z MONDAY/... Issued at 128 PM CDT Sun Sep 14 2025 Terminals KABR,KATY,KPIR,KMBG A mix of VFR/MVFR cigs is expected to persist for much of the TAF valid period at KPIR/KMBG and KABR. KATY, for now, is expected to hang on to a predominantly VFR forecast. Showers and thunderstorms will continue to develop all over the forecast area. All four terminals could see convection between now and 00Z. There is the potential for additional showers overnight, especially at KMBG. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. && DISCUSSION...10 AVIATION...10
Hazardous weather outlook, Sep 14, 3:43 PM CDT, 10 minutes before
Hazardous Weather Outlook National Weather Service Aberdeen SD 343 PM CDT Sun Sep 14 2025 MNZ039-046-SDZ003-006>008-011-015>023-033>037-045-048-051-152045- Traverse-Big Stone-Corson-Brown-Marshall-Roberts-Day-Dewey-Potter- Faulk-Spink-Clark-Codington-Grant-Hamlin-Deuel-Stanley-Sully-Hughes- Hyde-Hand-Jones-Lyman-Buffalo- 343 PM CDT Sun Sep 14 2025 /243 PM MDT Sun Sep 14 2025/ This Hazardous Weather Outlook is for west central Minnesota, central South Dakota, north central South Dakota and northeast South Dakota. .DAY ONE...This afternoon and tonight. There is a marginal risk (level 1 out of 5) for severe storms mainly this afternoon into early this evening. The primary concerns with the strongest storms will be hail around 1 inch in diameter, strong winds to around 60 mph, or even a tornado or two. Storms that develop will also produce heavy rain, which could result in flooding if several storms move over the same area. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested. Weather spotters are encouraged to submit reports to the National Weather Service in Aberdeen. The public can submit reports on our web page, Facebook page, or our X feed. SDZ004-005-009-010-152045- Campbell-McPherson-Walworth-Edmunds- 343 PM CDT Sun Sep 14 2025 This Hazardous Weather Outlook is for north central South Dakota. .DAY ONE...This afternoon and tonight. There is a slight risk (level 2 out of 5) for severe storms mainly this afternoon into early this evening. The primary concerns with the strongest storms will be hail around 1 inch in diameter or even a tornado or two. Storms that develop will also be capable of creating strong winds to around 60 mph and heavy rain. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested. Weather spotters are encouraged to submit reports to the National Weather Service in Aberdeen. The public can submit reports on our web page, Facebook page, or our X feed. 10
In the hours before
Local storm report, Sep 14, 1:41 PM CDT, 2 hours 12 minutes before
Preliminary Local Storm Report
National Weather Service Aberdeen SD
141 PM CDT Sun Sep 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM Tstm Wnd Gst Mobridge Municipal Airp 45.54N 100.41W
09/14/2025 E70 MPH Walworth SD Emergency Mngr
Winds estimated to be 60-70 mph. Time
estimated.
&&
TMTSpecial weather statement, Sep 14, 2:16 PM CDT, 1 hour 37 minutes before
Special Weather Statement National Weather Service Aberdeen SD 216 PM CDT Sun Sep 14 2025 SDZ004>008-010-011-017>023-037-142315- Campbell-McPherson-Brown-Marshall-Roberts-Edmunds-Day-Faulk-Spink- Clark-Codington-Grant-Hamlin-Deuel-Hand- Including the cities of Herreid, Eureka, Aberdeen, Britton, Sisseton, Ipswich, Webster, Faulkton, Redfield, Clark, Watertown, Milbank, Hayti, Clear Lake, and Miller 216 PM CDT Sun Sep 14 2025 ...POTENTIAL FOR BRIEF TORNADOS THIS AFTERNOON... The atmosphere this afternoon supports thunderstorms that could produce a few tornados, mainly along and east of a line from Fort Thompson to Herried. Large hail up to half-dollars are also a concern. Stay weather aware this afternoon, and have plan in place for what to do in the event a tornado! Dorn
Local storm report, Sep 14, 2:34 PM CDT, 1 hour 19 minutes before
Preliminary Local Storm Report
National Weather Service Aberdeen SD
234 PM CDT Sun Sep 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM Tornado 8 NE Wakpala 45.74N 100.42W
09/14/2025 Corson SD Public
Time estimated.
&&
TMTSpecial weather statement, Sep 14, 2:58 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Aberdeen SD
258 PM CDT Sun Sep 14 2025
SDZ008-011-020-021-142030-
Grant SD-Day SD-Codington SD-Roberts SD-
258 PM CDT Sun Sep 14 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN ROBERTS...
SOUTHEASTERN DAY...WEST CENTRAL GRANT AND NORTHWESTERN CODINGTON
COUNTIES THROUGH 330 PM CDT...
At 257 PM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout near Florence, moving north at 45
mph.
HAZARD...Landspouts, wind gusts of 50 to 55 mph, and pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Waubay, Florence, Ortley, Grass Lake, Rush Lake, Minnewasta Lake,
Blue Dog Lake, Bitter Lake, Antelope Lake, and Waubay Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Aberdeen.
&&
LAT...LON 4502 9713 4503 9739 4539 9750 4540 9715
TIME...MOT...LOC 1957Z 174DEG 41KT 4512 9726
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
TMTLocal storm report, Sep 14, 3:00 PM CDT, 53 minutes before
Preliminary Local Storm Report
National Weather Service Aberdeen SD
300 PM CDT Sun Sep 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM Tstm Wnd Gst 1 SE Watertown Airport 44.90N 97.15W
09/14/2025 M60 MPH Codington SD ASOS
ASOS station KATY Watertown Muni AP.
&&
TMTSpecial weather statement, Sep 14, 3:50 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Aberdeen SD
350 PM CDT Sun Sep 14 2025
SDZ004-005-142115-
Campbell SD-McPherson SD-
350 PM CDT Sun Sep 14 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL CAMPBELL AND WEST
CENTRAL MCPHERSON COUNTIES THROUGH 415 PM CDT...
At 349 PM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout near Eureka, moving north at 25 mph.
HAZARD...Landspouts, wind gusts up to 50 mph, and pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
This storm will remain over mainly rural areas of east central
Campbell and west central McPherson Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Aberdeen.
A Tornado Watch remains in effect until 900 PM CDT for north central
South Dakota.
&&
LAT...LON 4571 9966 4571 9976 4588 9987 4589 9969
TIME...MOT...LOC 2049Z 169DEG 20KT 4575 9971
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
TMTThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 8:35 AM CDT | Dense Fog Advisory | ABR | Brown, Campbell, Edmunds, Faulk, Hand, Hughes and 6 more | 2 hr |
| Sep 14, 11:57 AM CDT | Special Weather Statement | ABR | Dewey | 33 min |
| Sep 14, 12:08 PM CDT | Areal Flood Warning | ABR | Dewey | 4 hr |
| Sep 14, 12:22 PM CDT | Severe Thunderstorm Warning | ABR | Campbell, Corson, Dewey, Walworth | 38 min |
| Sep 14, 12:38 PM CDT | Tornado Warning | ABR | Campbell, Corson, Walworth | 37 min |
| Sep 14, 1:10 PM CDT | Tornado Warning | ABR | Campbell, Corson | 35 min |
| Sep 14, 1:39 PM CDT | Areal Flood Warning | ABR | Corson | 3 hr |
| Sep 14, 2:58 PM CDT | Special Weather Statement | ABR | Day | 32 min |
| Sep 14, 3:50 PM CDT | Special Weather Statement | ABR | Campbell | 25 min |
| Sep 14, 4:02 PM CDT | Special Weather Statement | ABR | Roberts | 28 min |
| Sep 14, 4:51 PM CDT | Severe Thunderstorm Warning | ABR | Deuel | 39 min |
| Sep 14, 4:56 PM CDT | Special Weather Statement | ABR | Brown | 34 min |
| Sep 14, 5:28 PM CDT | Special Weather Statement | ABR | Brown | 32 min |
| Sep 14, 6:30 PM CDT | Special Weather Statement | ABR | Marshall | 30 min |
Nearby
Tornado Warnings in South Dakota, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.